Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Had intracranial hemorrhage and have recurrent seizures. On keppra and Ativan. CBC and drug test normal. Suggest?

Dec 2012
User rating for this question
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
I had a intracranial hemorrhage 2 years ago and had 1 or 2 seizures after I had the bleed I am still on Keppra 1000mg twice daily and 1mg Ativan twice daily. I have had 3 seizures in the last week during sleep or right when I go to sleep. Is this cause for concern. I went to ER all that did was CBC count and drug screening and everything was good so they sent me home and I had another seizure.
Posted Wed, 7 Aug 2013 in General Health
Answered by Dr. Nsah Bernard 1 hour later

Thanks for posting on XXXXXXX

Having recurrent seizures is definitely a cause for concern. Since you have a history of intracranial hemorrhage, it is possible that you might be suffering just from a sequellae/scar of the hemorrhage which then leads to spikes of seizures.
The recurrence is an issue and that needs to be solved, as seizures on their own can lead to other serious complications such as accidents or even permanent brain damage.
You will need to book an appointment with a neurologist or neurosurgeon who can take a closer look at your situation and decide on which proper treatment to place you on.
I can see that you are already on many medications for seizures, high blood pressure, acid reflux etc, but you might require much more specific medications to deal with the seizures. Maybe after running a CT scan or MRI, your doctor will be able to tell on the exact state of your brain and then decide on which treatment method is best.

Hope this was helpful
Dr. Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor